Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 282, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 28, 2005, 6:51 PM CDT for Madison County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2005, 6:51 PM CDT (23:51 UTC)
- Expired
- Sep 28, 2005, 7:20 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 282351 SVRLSX MOC123-290030- /O.NEW.KLSX.SV.W.0282.050928T2351Z-050929T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 651 PM CDT WED SEP 28 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MADISON COUNTY IN SOUTHEAST MISSOURI * UNTIL 730 PM CDT * AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SACO...OR ABOUT 15 MILES SOUTHWEST OF FREDERICKTOWN...AND MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... MARQUAND BUCKHORN SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3748 9047 3732 9049 3731 9015 3755 9015 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 290020 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 720 PM CDT WED SEP 28 2005 MOC123-290030- /O.CAN.KLSX.SV.W.0282.000000T0000Z-050929T0030Z/ MADISON MO- 720 PM CDT WED SEP 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. LAT...LON 3748 9047 3732 9049 3731 9015 3755 9015 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:15 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 28, 3:15 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED SEP 28 2005 .DISCUSSION... MAIN CONCERN DEALS WITH HOW SOON ONGOING PRECIPITATION WILL MOVE OUT OF THE CWA THIS EVENING...AND THE POTENTIAL FOR PATCHY FROST TOMORROW NIGHT. MODELS ARE IN REASONABLE AGREEMENT IN THE NEXT FEW DAYS AND HAVE GENERALLY FOLLOWED A BLEND OF THEM. TROUGH CURRENTLY OVER THE MIDWEST RESPONSIBLE FOR OUR CURRENT ROUND OF SHRA/TSRA WILL MOVE EASTWARD AND OFF THE EAST COAST LATE TOMORROW LEAVE MORE ZONAL FLOW IN ITS WAKE. ELEVATED STORMS CONTINUE TO ROLL EAST ACROSS OVER EAST CENTRAL MISSOURI ARE BEING FED BY 35KT 925-850MB WINDS ON THE EASTERN SIDE OF AN AXIS OF 1000-1500 J/KG OF MUCAPE. ADDITIONAL TSRA CONTINUE TO DEVELOP ALONG COLD FRONT OVER SWRN MO ATTM. LOOKS LIKE THE BEST COVERAGE OF TSRA LATE THIS AFTERNOON/EARLY THIS EVENING WILL BE IN AREAS SOUTH OF INTERSTATE 70 UNTIL THE COLD FRONT CURRENTLY NEAR A KPPQ-KJEF CLEARS THE AREA BY 03Z. THIS SHOULD BE THE END OF PCPN AS SUBSIDENCE MOVES IN QUICKLY BEHIND SHORTWAVE TROUGH. WINDS BEHIND THE FRONT ARE GUSTING IN THE 20 TO 30KT RANGE BEHIND THE FRONT...SO WILL MENTION SOME GUSTS THROUGH MID EVENING...BUT THEN THE GRADIENT RELAXES QUICKLY AFTER MIDNIGHT. SFC HIGH MOVES ACROSS THE CWA LATE TOMORROW AND TOMORROW NIGHT... PROVIDING EXCELLENT RADIATIVE COOLING CONDITIONS. DEWPOINT PROGS FALL INTO THE LOWER TO MIDDLE 30S IN THE SRN AND ERN PARTS OF THE CWA...WHICH MEANS THAT LOW TEMPS IN THOSE AREAS SHOULD BE ABLE TO FALL INTO AT LEAST THE UPPER 30S. SO HAVE GONE AHEAD AND MENTIONED PATCHY FROST. OTHERWISE...LOOKS LIKE IT SHOULD BE DRY UNTIL THE CLOSED LOW CURRENTLY OVER THE SWRN CONUS OPENS UP AND LIFTS OUT ACROSS MO/IL ON SATURDAY NIGHT...SO HAVE CONTINUED LOW CHC POPS. IN THE EXTENDED (SUN-WED)...MEDIUM RANGE MODELS DEVELOP A MORE AMPLIFIED PATTERN OVER THE CNTRL-ERN CONUS IN RESPONSE TO A LOW DIGGING INTO THE WEST. THIS SHOULD HELP BRING WARMER TEMPS BACK INTO THE MID MS VALLEY...AND HAVE FOLLOWED THE GFS MOS MEAN TEMPS WHICH ARE ABOUT 10 DEGREES ABOVE NORMAL. EARLY NEXT WEEK SHOULD BE DRY...BUT HAVE FOLLOWED THE PROGRESSIVE GFS WHICH WOULD BRING A STRONG SHORTWAVE/COLD FRONT AND CONSEQUENTLY A CHANCE OF SHRA/TSRA TO THE AREA BY MIDWEEK. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BRITT
Hazardous weather outlook, Sep 28, 3:09 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT WED SEP 28 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292015- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 309 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT MOVING THROUGH THE AREA WILL BRING A CHANCE FOR AN EVENING THUNDERSTORM BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. PEDIGO
In the hours before
Local storm report, Sep 28, 6:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG CHESTER 37.92N 89.83W
09/28/2005 RANDOLPH IL LAW ENFORCEMENT
LARGE TREE LIMBS AND A FEW TREES DOWN IN CHESTER
&&
PRZYBYLINSKILocal storm report, Sep 28, 6:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 SE CHESTER 37.89N 89.79W
09/28/2005 RANDOLPH IL LAW ENFORCEMENT
TREES DOWN 3 MILES SOUTHEAST OF CHESTER BLOCKING HIGHWAY
3.
&&
PRZYBYLINSKILocal storm report, Sep 28, 6:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 3 W WEINGARTEN 37.88N 90.27W
09/28/2005 STE. GENEVIEVE MO LAW ENFORCEMENT
TREES DOWN BLOCKING HIGH C - 3 WEST OF WEINGARTEN
&&
PRZYBYLINSKILocal storm report, Sep 28, 6:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 S STE. GENEVIEVE 37.93N 90.05W
09/28/2005 STE. GENEVIEVE MO LAW ENFORCEMENT
TREES DOWN BLOCKING HIGHWAY M - 3 SOUTH OF STE GENEVIEVE
&&
PRZYBYLINSKILocal storm report, Sep 28, 6:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 1 SW MINNITH 37.79N 90.06W
09/28/2005 STE. GENEVIEVE MO LAW ENFORCEMENT
TREES BLOCKING HIGHWAY N NEAR MINNITH
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.